Others who suffer from any of the following Neurologic conditions Spasmodic Torticollis, Dystonia and/or Spasticity
I have suffered from Spasmodic Torticollis (now more commonly known as Dystonia) for some 30 add years with a myriad of pharmaceutical treatments----at least 30 individual/unique medications non-duplicating----and with Botox injections designed to slow the movements down. The condition is rare but many Parkinson's Patients have been rediagnosed with Spasmodic Torticollis as the movements are similiar. I have seen there have been clinical trials using Lacosamide, my Neurologists regected a suggestion by me to give this medication a trial. He declined as he is concerned that the drug would make me "euphoric". After 30 years of Hell and now pushing age 50, unmarried, spasctic, unable to work and severly depressed, it is a side effect I am willing to restore after all the misery, social embarassement and increasing lack of cognitive function. Can anyone here relate?
Hi Dave, I can somewhat relate to what you have and are going through. I have cervical dystonia..for how long is unknown, since many things have been happening to me for years. I also have had many medications, dr;s, specialists who all had said it was all in my head. I lost the use of my fingers on the right a few months back, and now my neck is locked to the right. I also am unable to work now, and absolutely understand the embarrament. The spasms, cramp, body tremors, head tremors, i go through every day makes the easiest things hard to do. I am looking into botox injections, my dr's say it will release my neck. my only problem with that is it causes dyphasia, which I already have, and possibly difficukty with breathing, since it weakens that main part of the neck muscles. But it may be something for you to look into. Good luck to you, and do try to keep your chin up, I know it's hard, but we have to keep fighting. Take care, and I hope this was helpful. Regards, Warden63
I was reading your comment to Dave about taking botox injections. I have had right sided spasmodic torticollis for approx. 13 years. It was diagnosed by a neurologist back in June 1999. My only best option at the time seemed to be botox, so I continued with this (3-4 monthly injections) up until May 2009. In the beginning the injections certainly appeared to be helping, as my head position and twisting seemed to improve over the years. Now I have reached a stage where I am being told that with continuous use of botox, it will weaken the muscles. I think I may be experiencing that now, as very rapidly over the past month, my spasms have gotten worse again and I seem to be having problems with my head falling forwards and also swallowing problems. I have not had any botox since July last year (it's now May 2011), since I was wary of continuing this drug. I have recently seen a neurologist who has never met me before, and as my condition is not obvious when I am sitting, (only visible when walking, exercising etc. at times), I feel like she does not believe me. However, she is sending me for an MRI next week to have a look at the brain and cervical area, to see if we can move forwards from where I am, without botox?? I am fearful for the future at the moment, as the swallowing troubles me at times and I also now have a lot of pain down the left side of my neck (ear downwards to shoulder). I have always tried to remain optimistic and I have participated in whatever exercise I can. I have discovered over the years that any impact exercise such as running or aerobics, is definitely a 'no go' area for me, as this only triggers the twisting and spasms. However, swimming and cycling I can manage for short periods of times, as my condition varies on a daily basis. I was able to play tennis and was having salsa dance lessons up until now, (before the pain started and the head started feeling more heavy). Sorry about all the info, but if anyone else is reading this, perhaps they could advise me on trying something else other than botox. I am desperate to move forwards from where I am now. Thank you so much. SJ
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.